MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALYTE Y-MESH GRAFT

C.R. BARD, INC. (COVINGTON) -1018233 ALYTE Y-MESH GRAFT
Model Number Y500
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Unspecified Infection (1930); Nausea (1970); Scar Tissue (2060); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The alleged event is most likely associated with possible procedural/surgical complications.The ifu currently addresses potential risks associated with surgically implantable materials which states the following: "precautions: based on physician experience and training, a thorough assessment of each patient should be made to determine their suitability for a synthetic mesh procedure.Additional consideration should be given to the use of alyte® y-mesh graft in patients with a compromised immune system, any condition that would compromise healing, or any patient with a history of prior abdominal or pelvic surgeries.Consideration should also be given to the ability of the patient to tolerate the surgical procedure.Accepted surgical practice and precautions must be followed for the management of infected or contaminated wounds.Postoperative bleeding may occur in some patients and must be controlled prior to patient release.Sutures should not be placed in the mesh edge.Sutures should be placed a minimum of 1cm from any mesh edge.Inadequate suturing of the graft material to the pelvic tissues may lead to failure of the repair, additional complications and recurrence of prolapse.Check the integrity of the packaging before use.Do not use the mesh if the packaging is opened or damaged.As for any implantable material, it is recommended to open the package at the time of implantation.The alyte® y-mesh graft is intended as a single-use device.Do not re-sterilize any portion of the alyte® y-mesh graft.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Post-operatively the patient should be advised to refrain from heavy lifting, exercise (e.G.Cycling, jogging) and/or intercourse until the physician determines it is suitable for the patient to return to normal activities.Adverse events complications associated with the proper implantation of the alyte® y-mesh graft may include, but are not limited to those typically associated with surgically implantable materials including: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding and defecatory dysfunctions.These conditions may be associated with over-correction/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, rectum, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of vaginal wall prolapse.Urinary incontinence (stress and urge)." 2348, 1685, 1970, 1695, 2371 = "nl".1994, 2061, 1930 = "l".H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.Additional information has been requested, but not yet received.Product was used for therapeutic treatment.Per additional information received,the patient has experienced pain, recurrence, abdominal discomfort, nausea, elevated temperature, right lower quadrant pain, adhesions, non-surgical and additional surgical interventions.Per additional information received via medical records on 24mar2023, the patient has experienced chronic pain, dyspareunia, scarring, infections, disability, and required additional non-surgical treatments.

Brand Name
ALYTE Y-MESH GRAFT
Common Device Name
ALYTE Y-MESH GRAFT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key16758924
Report Number1018233-2023-090002
Device Sequence Number6105883
Product Code OTO
UDI-Device Identifier00801741016165
UDI-Public(01)00801741016165
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K101722
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Model NumberY500
Device Catalogue NumberY500
Device Lot NumberHUXG0618
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age5 MO
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Initial Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2013
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MINIARC PRECISE SINGLE-INCISION SLING
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale